MAUDE Adverse Event Report: INARI MEDICAL, INC. CLOTTRIEVER BOLD CATHETER, 6-16MM, 12FR, 80CM; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. CLOTTRIEVER BOLD CATHETER, 6-16MM, 12FR, 80CM; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 42-102
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pulmonary Embolism (1498)
Date of Event 12/02/2025
Type of Reportable Event Death
Event or Problem Description
On (b)(6) 2025, a 73-year-old male patient underwent deep vein thrombosis (dvt) and pulmonary embolism (pe) thrombectomy using inari device.The patient had active metastatic cancer and pe with concomitant left dvt in his iliofemoral vein.Pre-procedure, the patient was receiving supplemental oxygen via a venturi mask at 4 l/min.The patient's pe was treated first.Access was gained in the right common femoral vein and nearly all of the patient's thrombus was removed using the triever24 (t24) and triever20 curve (t20c).The medical team then treated the patient's dvt.The patient was moved to frog leg position and access was gained in the left popliteal vein.After completing several venograms of the lower left extremity, a guidewire was advanced to the patient's superior vena cava (svc) and a clottriever sheath, 13fr (ct sheath) was introduced.Four passes were completed using the clottreiver bold catheter, followed by two aspirations of the ct sheath.A venogram was performed which revealed nearly all of the thrombus was removed with minimal clot remaining and a compressed area in the patient's iliac vein.The patient then suffered from an arrhythmia with no immediate hemodynamic changes.The medical team decided to perform an angioplasty in the compressed area and implant a filter.While prepping the balloon for the angioplasty, the patient's heart rate elevated and oxygen dropped.Once the angioplasty was complete, the patient coded and chest compressions started.Imagining was taken in the patient's left pulmonary artery which was observed to be occluded.Attempts were made to remove clot using the t24 and t20c, however only minimal clot was removed.A bolus of tpa was then administered.Despite resuscitation efforts, the patient ultimately expired.
 
Additional Manufacturer Narrative
The inari devices were discarded by the user facility and are not available for evaluation.The device identifiers were not provided, the lot history records of all potential lots shipped to the facility were reviewed.There were no discrepancies or unusual findings.There was no report of any device malfunction.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by inari's chief medical officer, who concluded that the patient¿s death was possibly the result of inadvertent clot embolism.The device labeling lists distal embolization of blood clots as a possible adverse event/complication.Manufacturer reference number: (b)(4).

Brand Name
CLOTTRIEVER BOLD CATHETER, 6-16MM, 12FR, 80CM
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
james bennett
6001 oak canyon
suite 100
irvine, CA 92618
9494132147
MDR Report Key23874023
Report Number3020347218-2025-00093
Device Sequence Number5571080
Product Code QEW
UDI-Device Identifier00810123710393
UDI-Public00810123710393
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K230494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number42-102
Device Catalogue Number22-101
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/02/2025
Initial Report FDA Received Date12/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age73 YR
Patient SexMale